Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 32, NWS Wilmington, NC

June 17, 2016

NWS Wilmington, NC issued this small craft advisory at Jun 17, 2016, 2:57 AM EDT. It took effect at Jun 18, 2016, 2:00 AM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2016, 2:57 AM EDT (06:57 UTC)
In effect from
Jun 18, 2016, 2:00 AM EDT
Expired
Jun 20, 2016, 2:13 AM EDT
In force
48 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

230 
WHUS72 KILM 170657
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
257 AM EDT FRI JUN 17 2016

...SMALL CRAFT ADVISORY CONDITIONS THIS WEEKEND...

.HIGH PRESSURE FROM THE NORTH INTERACTING WITH A DEVELOPING
COASTAL LOW WILL PRODUCE BLUSTERY NORTHEAST WINDS AND LARGE
SEAS LATE FRIDAY NIGHT THROUGH SUNDAY.

AMZ250-252-254-256-171600-
/O.NEW.KILM.SC.Y.0032.160618T0400Z-160619T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
257 AM EDT FRI JUN 17 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EDT SUNDAY.

* WINDS...NORTHEAST 20 TO 30 KT.

* SEAS...5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

8
10 follow-up statements
153 
WHUS72 KILM 171333
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
933 AM EDT FRI JUN 17 2016

...SMALL CRAFT ADVISORY CONDITIONS THIS WEEKEND...

.HIGH PRESSURE FROM THE NORTH INTERACTING WITH A DEVELOPING
COASTAL LOW WILL PRODUCE BLUSTERY NORTHEAST WINDS AND LARGE SEAS
LATE FRIDAY NIGHT THROUGH SUNDAY.

AMZ250-252-254-256-180400-
/O.CON.KILM.SC.Y.0032.160618T0400Z-160619T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
933 AM EDT FRI JUN 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM EDT SUNDAY...

* WINDS...NORTHEAST 20 TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
546 
WHUS72 KILM 171935
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EDT FRI JUN 17 2016

...SMALL CRAFT ADVISORY CONDITIONS THIS WEEKEND...

.HIGH PRESSURE FROM THE NORTH INTERACTING WITH A DEVELOPING
COASTAL LOW WILL PRODUCE BLUSTERY NORTHEAST WINDS AND LARGE SEAS
LATE TONIGHT THROUGH SUNDAY.

AMZ250-252-254-256-180345-
/O.EXT.KILM.SC.Y.0032.160618T0600Z-160619T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
335 PM EDT FRI JUN 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM SATURDAY TO 6 PM
EDT SUNDAY...

* WINDS...NORTHEAST 20 TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REK
913 
WHUS72 KILM 180232
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1032 PM EDT FRI JUN 17 2016

AMZ250-252-254-256-181000-
/O.CON.KILM.SC.Y.0032.160618T0600Z-160619T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1032 PM EDT FRI JUN 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO
6 PM EDT SUNDAY...

* WINDS...NORTHEAST 25 TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
27
166 
WHUS72 KILM 180810
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
410 AM EDT SAT JUN 18 2016

AMZ250-252-254-256-181615-
/O.CON.KILM.SC.Y.0032.000000T0000Z-160619T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
410 AM EDT SAT JUN 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WINDS...NORTHEAST 20 TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

29
552 
WHUS72 KILM 181843
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
243 PM EDT SAT JUN 18 2016

AMZ250-252-254-256-190400-
/O.EXT.KILM.SC.Y.0032.000000T0000Z-160620T0400Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
243 PM EDT SAT JUN 18 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT SUNDAY
NIGHT...

* WINDS...NORTHEAST 20 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REK
873 
WHUS72 KILM 190023
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
823 PM EDT SAT JUN 18 2016

AMZ250-252-254-256-190830-
/O.CON.KILM.SC.Y.0032.000000T0000Z-160620T0400Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
823 PM EDT SAT JUN 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY NIGHT...

* WINDS...NORTHEAST 15 TO 25 KT...WITH GUSTS UP TO 30 KT ACROSS
  THE OUTER WATERS OFF CAPE FEAR AND CAPE ROMAIN.

* SEAS...5 TO 8 FT EXCEPT 4 TO 7 FEET SOUTH OF CAPE FEAR TO NORTH
  OF MURRELLS INLET. DOMINATING PERIODS WILL RUN 6 TO 7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING
IN THESE CONDITIONS.

&&

$$
DCH
221 
WHUS72 KILM 190741
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
341 AM EDT SUN JUN 19 2016

...ROUGH CONDITIONS ON THE WATERS AGAIN TODAY...

AMZ250-252-254-256-191600-
/O.CON.KILM.SC.Y.0032.000000T0000Z-160620T0400Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
341 AM EDT SUN JUN 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...NORTHEAST 20 TO 25 KT.

* SEAS...4 TO 8 FEET...HIGHEST OFFSHORE AND NORTH OF CAPE FEAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

8
733 
WHUS72 KILM 191600
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1200 PM EDT SUN JUN 19 2016

AMZ250-252-254-256-200400-
/O.CON.KILM.SC.Y.0032.000000T0000Z-160620T0400Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1200 PM EDT SUN JUN 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
877 
WHUS72 KILM 200322
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1122 PM EDT SUN JUN 19 2016

AMZ252-254-200430-
/O.CAN.KILM.SC.Y.0032.000000T0000Z-160620T0400Z/
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
1122 PM EDT SUN JUN 19 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

NORTHEAST WINDS HAVE DROPPED TO 10 TO 15 KT. SEAS HAVE SUBSIDED TO
3 TO 5 FT...AND WILL FURTHER SUBSIDE OVERNIGHT THRU MONDAY.

$$

AMZ250-256-201300-
/O.EXT.KILM.SC.Y.0032.000000T0000Z-160620T1300Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1122 PM EDT SUN JUN 19 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT MONDAY...

* WINDS...NORTH TO NORTHEAST 10 TO 15 KT.

* SEAS...3 TO 6 FEET...MAINLY COMPOSED OF AN E-ESE SWELL AT 9 TO
  11 SECOND PERIODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DCH
506 
WHUS72 KILM 200613
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
213 AM EDT MON JUN 20 2016

AMZ250-256-200715-
/O.CAN.KILM.SC.Y.0032.000000T0000Z-160620T1300Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
213 AM EDT MON JUN 20 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$
27

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 17, 1:16 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 17, 1:16 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
116 AM EDT FRI JUN 17 2016

.SYNOPSIS...
A cold front will drop south across the area this afternoon and
early evening, bringing a few showers or an isolated thunderstorm.
Drier and cooler air will overspread the region through the
weekend. A gradual return of seasonable warmth and humidity will
prevail through early next week. A cold front will slowly cross
the coast during the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 115 AM Friday...No changes to the forecast with the early
morning updates. A large complex of thunderstorms was moving
across southern and eastern Virginia late this eve. These storms
were along a southward sagging cold front. A wave of low pressure
will move off the mid- Atlantic coast overnight with drier air
overtaking the FA. Strong high pressure across the Great Lakes
will force a cold front southward, but the front will not move
into the northern reaches of the area until later Friday morning.

The flow aloft will take the large complex of weakening storms
offshore of the Del-Mar-Va and NE North Carolina overnight.
Although these thunderstorms will make a run for the FA, we expect
they will end up passing by just to our N. Thus, will keep pops
just below threshold, even across the northernmost zones.

Expect the risk for showers and thunderstorms will increase Fri
morning when heating will combine with frontal lift resulting in
an increasing risk of showers and thunderstorms into Fri afternoon.

Elevated dewpoints will keep it muggy with low temps in the mid
and upper 70s. There will be enough mixing ahead of the front to
prevent significant fog development.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
As of 300 PM Thursday...Dramatic change in the weather in store
for the end of the week as an unseasonably strong cold front drops
south across the forecast area. The front will move across the
eastern Carolinas on Friday, stalling south of the area on
Saturday as a relatively cool high pressure system presses down
from the north. Temperatures on Friday problematic and will depend
on timing of front and extent of accompanying cloud cover. For now
going with a consensus of major guidance, which gives us highs of
around 90 for Friday. However, it could be substantially less
depending upon the aforementioned factors. Convection may
accompany fropa on Friday but with so much dry air aloft expect
coverage to be spotty.

Saturday will be substantially cooler and dryer, with highs of only
around 80 and lows in the lower to mid 60s. have slight chance pops
in for the coastal strip as the cold front will stall just to our
south. Inland areas will remain dry.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 330 PM Thursday...Expansive ridge extending east from the
mid country combined with low spinning to the east will keep a
deep northerly flow of drier and cooler air through early next
week. Daytime highs may not even reach 80 degrees under bright
June sunshine. 850 temps up near 22c at the height of summer heat
on Thurs will drop through Sunday down to 9c. Low humidity levels
with dewpoint temps in the 50s will produce below normal overnight
lows in fairly large diurnal swings. Expect plenty of sunshine
with limited cloud cover and no showers through Tues.

By Mon night, this anomalous upper low will lift off to the
northeast kicking the winds around to the W to SW through Tues
while a broad mid to upper trough over Canada digs down pushing a
front into the Carolinas. The southerly return flow will allow
for an increase in moisture with a gradual rise in dewpoint temps
back up toward summertime values Wed into Thurs. The ECMWF and GFS
show front making it into the area by late Wed. This will bring an
increasing chc of shwrs/tstms for Wed into Thurs as boundary
lingers and mid to upper trough continues to dig down into the
southeast.

After below normal temps to start the week, air mass will modify
bringing temps back to normal, closer to 90 for highs Tues and
Wed. By Thurs, h5 heights will lower as upper trough digs down
which will combine with greater amount of clouds to produce
slightly lower high temps and warmer overnight lows.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 06Z...VFR through 18/00Z with MVFR/IFR cigs toward the end of
the TAF cycle.

Winds at all terminals currently W-SW 4-7 KT. KLTX vad wind profile
showing 25 kt W wind at 1000 feet, which will prevent restrictions
to VSBY as the lower atmosphere remains well mixed, non-stratified.
A cold front will move S across SE NC this afternoon and S of NE SC
in the early evening. ISOLD to SCT SHRA/TSTMS will develop in the
afternoon ahead of the front, but dry air above 12 KFT will limit
both coverage and intensity of convection. Low level moisture late
tonight and blustery NE winds will advect maritime MVFR CIGS AFT
2z, potentially IFR AFT 5z.

Extended outlook...MVFR/IFR CIGS through Saturday morning, lifting
to MVFR or VFR in the afternoon hours. VFR through remainder of the
extended period.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 115 AM Friday...No changes to the forecast with the early
morning updates. SW to WSW winds will continue as low pressure
will move off the mid-Atlantic coast overnight. Strong high
pressure will build south and this will force a cold front through
the area Friday afternoon/early eve. Wind speeds will be up to 15
kt tonight with seas mainly 2 to 4 ft.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 300 PM Thursday...An unseasonably strong cold front will
drop south across the waters on Friday, bringing cooler and drier
weather in addition to small craft advisory conditions on
Saturday. Winds will increase substantially to 20 to 25 kt from
the north and northeast early on Saturday as high pressure presses
down from the north on the wake of the cold front. Seas will build
into the 5 to 8 ft range on Saturday as winds increase.

LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 330 PM Thursday...Small Craft conditions on Sunday with
continued strong gusty northerly winds as low spins well off
shore. The winds and seas will be highly dependent on the exact
location and intensity of this low off shore. For now, it looks
like the winds and seas will be on a downward trend late Sun
through Mon as this low should lift off to the northeast.
Northerly winds should back around to the W-SW late Mon into Tues
and lighten but mid to upper trough over Canada will deepen and
push a cold front into the Carolinas. This will increase the
gradient and expect an increase in southerly winds and a uptick in
winds and seas again into mid week.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

NEAR TERM...RJD/8
SHORT TERM...REK
LONG TERM...RGZ
AVIATION...8
Hazardous weather outlook, Jun 16, 7:29 PM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
729 PM EDT THU JUN 16 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-172330-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
729 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-172330-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
729 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

27

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:52 PM EDTSpecial Weather StatementILMNew Hanover38 min
Jun 17, 4:00 PM EDTSpecial Marine WarningILM30 min
Jun 17, 4:01 PM EDTSpecial Marine WarningILM59 min
Jun 17, 4:36 PM EDTSpecial Marine WarningILM54 min
Jun 17, 4:45 PM EDTSpecial Marine WarningILM90 min
Jun 17, 5:01 PM EDTSpecial Marine WarningILM89 min
Jun 17, 5:28 PM EDTSpecial Marine WarningILM92 min
Jun 17, 6:17 PM EDTBeach Hazards StatementILMNew Hanover, Pender50 hr
Jun 17, 6:32 PM EDTSpecial Marine WarningILM88 min
Jun 17, 7:20 PM EDTCoastal Flood AdvisoryILMNew Hanover3 hr
Jun 17, 2:33 PM EDTSpecial Weather StatementILMWilliamsburg42 min
Jun 17, 2:50 PM EDTSevere Thunderstorm WarningILMWilliamsburg32 min
Jun 17, 3:20 PM EDTTornado WarningILMGeorgetown, Williamsburg25 min
Jun 17, 3:25 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg65 min
Jun 17, 3:42 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg33 min

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.